MAUDE Adverse Event Report: ARTHREX, INC. 1.5MM HEX, CMP FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 1.5MM HEX, CMP FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number 1.5MM HEX, CMP FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 6/10/2024 an arthrex subsidiary employee via sems (b)(4) reported that an ar-8737-37 driver shaft broke during use.The broken part was found after screw insertion and was buried in the screw head.The piece was removed with a forceps and the case was completed.This was discovered during a procedure (b)(6) 2024, with no reported patient harm.Additional information was received on 6/17/2024: there was no case delay.This was discovered during a hallux valgus procedure.The case was completed by removing debris from the screw.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during the torquing process.

Brand Name
1.5MM HEX, CMP FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19679937
Report Number1220246-2024-06589
Device Sequence Number16923081
Product Code LXH
UDI-Device Identifier00888867127159
UDI-Public00888867127159
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.5MM HEX, CMP FT
Device Catalogue NumberAR-8737-37
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown